Europhys. Lett.
Volume 67, Number 3, August 2004
Page(s) 349 - 354
Section General
Published online 01 July 2004
Europhys. Lett., 67 (3), pp. 349-354 (2004)
DOI: 10.1209/epl/i2004-10074-0

A simple model for self-organization of bipartite networks

K. Sneppen1, M. Rosvall1, 2, A. Trusina1, 2 and P. Minnhagen1, 2

1  NORDITA - Blegdamsvej 17, 2100 Copenhagen Ø, Denmark
2  Department of Physics, Umeå University - 90187 Umeå, Sweden

(Received 26 February 2004; accepted in final form 19 May 2004)

We suggest a minimalistic model for directed networks and suggest an application to injection and merging of magnetic field lines. We obtain a network of connected donor and acceptor vertices with degree distribution 1/s2, and with dynamical reconnection events of size $\Delta s$ occurring with frequency that scales as $1/\Delta s^3$. This suggests that the model is in the same universality class as the model with annihilation for self-organization in the solar atmosphere suggested by Hughes et al. (Phys. Rev. Lett. 90 (2003) 131101).

05.65.+b - Self-organized systems.
89.75.-k - Complex systems.
96.60.-j - Solar physics.

© EDP Sciences 2004